MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13009
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure the hub of a flexor raabe guiding sheath separated from the rest of the device.The rest of the sheath and wire were able to be removed without issue from the patient, but is unknown how this was accomplished.No adverse effects to the patient have been reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Event summary: as reported, during an unknown procedure the hub of a flexor raabe guiding sheath separated from the rest of the device.The rest of the sheath and wire were able to be removed without issue from the patient, but is unknown how this was accomplished.No adverse effects to the patient have been reported.Multiple attempts for additional information have been made to the customer.However, no answers have been received, and the device is not able to be released by the customer at this time.With this information, the complaint will be completed, and if additional information or the device is received, the file will be reopened and updated at that time.Investigation - evaluation: a document-based investigation was performed including a review of complaint history, device history record, manufacturing instructions, quality control data, and the instructions for use (ifu).The complaint device was not returned; therefore, no physical examinations could be performed.The complainant did not return the complaint device to cook for investigation.However, cook received a similar failure mode in different complaint.The physical examination of the complaint device in other complaint found one prior to use sheath received with the proximal fitting separated.No sheath material was left in the cap and adapter.Cap id measured 0.0121" which is within specification.The reported failure was evident to investigators.The investigation for the similar complaint concluded that the event was component failure.Because both complaints experienced hub separation, it is possible that the two events have a similar cause.There is no evidence from device failure analysis that the complaint was manufactured out of specification.A review of the device history record found one non-conformance for the lot but it is unrelated to the reported failure mode for this incident.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: "warnings¿: if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿precautions¿: in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.All interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿instructions for use¿: sheath introduction 1.Ensure that the inner diameter (id) of the sheath is appropriate for the maximum diameter of the instruments to be introduced.2.Using the side-arm of the valve, flush the sheath by filling the sheath assembly completely with heparinized saline.3.Flush the dilator with heparinized saline.¿how supplied¿: upon removal from package, inspect the product to ensure no damage has occurred.A review of complaint history records shows no other complaints associated with the complaint device lot.Cook has concluded a component failure contributed to this failure mode.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12024653
Report Number1820334-2021-01541
Device Sequence Number16991401
Product Code DYB
UDI-Device Identifier00827002130098
UDI-Public(01)00827002130098(17)230724(10)13327095
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2023
Device Model NumberG13009
Device Catalogue NumberKCFW-5.0-38-55-RB-RAABE
Device Lot Number13327095
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1